MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293076030
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-06682 it was reported that the catheter became stuck on the guidewire.The target lesion was located in the superficial femoral artery (sfa).A 7 x 60 x 130 innova¿ stent was selected for use.The stent delivery system (sds) became stuck on the guidewire when it was being removed from the patient.Wire access was lost.A second 7 x 60 x 130 innova¿ stent was then selected for use; however, the same issue occurred.The procedure was completed with a third 7 x 60 x 130 innova¿ stent.There were no patient complications and the patient condition is fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.Returned product consisted of an innova self-expanding stent delivery system (sds) with a.035 guidewire inside of the device.The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The outer sheath had a buckling/kink at the nosecone.The stent was not returned.The guidewire that was frozen in the device was protruding out of the distal end approximately 79.5cm from the tip and protruding out of the proximal end approximately 21cm.The guidewire was separated from the handle by manipulating the shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.Bsc id: (b)(4), tw: (b)(4).
 
Event or Problem Description
It was further reported that the guidewire used was a magic torque wire.The third 7 x 60 x 130 innova¿ stent was used with a different guidewire.Lesion characteristics were minimal.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6701965
Report Number2134265-2017-06681
Device Sequence Number57107
Product Code NIP
UDI-Device Identifier08714729874096
UDI-Public(01)08714729874096(17)20190831(10)0019584754
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH74939293076030
Device Catalogue Number39293-07603
Device Lot Number0019584754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR